Alabama, 2005Damaging Wind in Alabama, June 6, 2005
June 6, 2005 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 6, 1:35 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 6, 1:35 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT MON JUN 6 2005
.SHORT TERM...(TONIGHT - THURSDAY NIGHT)
ONGOING SCATTERED PULSE THUNDERSTORMS OVER THE STATE THIS
AFTERNOON. HEAVY RAINFALL WITH SOME REPORTS OF PEA TO NICKEL SIZE
HAIL MIXED IN.
SIMILAR PATTERN TO CONTINUE THROUGH THE SHORT TERM...AS SEVERAL
UPPER LEVEL IMPULSES MOVE ACROSS THE AREA. PLENTY OF MOISTURE AND
DAYTIME INSTABILITY WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. HIGHS 85 TO 90 WITH LOWS NEAR 70.
.LONG TERM...(FRIDAY - MONDAY)
GFS DEVELOPS A VERY BROAD UPPER LOW OVER THE NORTHERN GULF OF
MEXICO BY FRIDAY...SOMEWHAT SANDWICHED BETWEEN THE BERMUDA HIGH
AND SOUTHWESTERN HIGH. LATEST 12 GFS INDICATES THIS AREA OF LOWER
HEIGHTS WILL BE OVER OR AT LEAST NEAR THE AREA THROUGH THE
WEEKEND, SO FIND IT HARD NOT TO GO WITH CLIMATOLOGY FOR POPS.
TEMPS SHOULD ALSO BE NEAR AVERAGE, MAYBE SLIGHTLY ABOVE.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 67 86 67 84 / 30 50 40 50
ANNISTON 70 85 68 84 / 30 50 40 50
BIRMINGHAM 70 85 69 84 / 30 50 40 50
TUSCALOOSA 70 86 70 87 / 40 50 40 50
CALERA 69 85 69 85 / 40 50 40 50
AUBURN 68 87 68 86 / 30 50 40 50
MONTGOMERY 71 87 71 88 / 40 50 40 50
TROY 71 87 70 89 / 50 50 40 50
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
88/88
Hazardous weather outlook, Jun 6, 1:35 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT MON JUN 6 2005
ALZ011>015-017>050-071030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
235 PM CDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE FORECAST
AREA THROUGH 9 PM. SOME OF THESE STORMS WILL BE STRONG TO
LOCALLY SEVERE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50
MPH. THE THUNDERSTORMS WILL BE FAIRLY SLOW MOVING...SO LOCALIZED
HEAVY RAINFALL IS ALSO EXPECTED.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 2:29 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT MON JUN 6 2005
ALZ037-062115-
TALLAPOOSA-
329 PM CDT MON JUN 6 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
415 PM CDT...
...SMALL HAIL AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN
APPROACHING THUNDERSTORM...
AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BARNESVILLE...MOVING NORTHEAST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BARNESVILLE AND CAMP
HILL THROUGH 415 PM CDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. ALSO...STRONG
GUSTY WINDS THAT CAN BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF YOU ARE
OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Jun 6, 2:31 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 E CORINTH 33.46N 85.52W
06/06/2005 RANDOLPH AL LAW ENFORCEMENT
SHERIFF OFFICE REPORTED LARGE TREE DOWN ON COUNTY ROAD 22
NEAR FOLSOM.
&&
STEFKOVICHLocal storm report, Jun 6, 2:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST. NEAR BANKFULL.
0315 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH ADN 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST NEAR BANKFUL
&&
STEFKOVICHLocal storm report, Jun 6, 2:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME FOR FLOODING...
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST. NEAR BANKFULL.
&&
STEFKOVICHLocal storm report, Jun 6, 2:44 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG SNEAD 34.12N 86.39W
06/06/2005 BLOUNT AL LAW ENFORCEMENT
SHERIFFS OFFICE REPORTE TREES AND POWER LINES DOWN.
&&
STEFKOVICHSpecial weather statement, Jun 6, 2:55 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT MON JUN 6 2005
ALZ015-062145-
WALKER-
355 PM CDT MON JUN 6 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 445 PM
CDT...
...LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE FROM AN
APPROACHING THUNDERSTORM...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES EAST OF CARBON HILL...MOVING NORTHEAST AT 10
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CARBON HILL AND
NAUVOO THROUGH 445 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING...WITH SMALL
PEA SIZE HAIL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING
AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING
WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED
WITH WATER OF UNKNOWN DEPTH. ALSO...NUMEROUS LIGHTNING STRIKES ARE
OCCURRING WITH THESE STORMS.
Thunderstorm Wind, Walker
- When
- June 6, 3:10 PM CST
- Where
- Walker County, Nauvoo
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $11,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.000, -87.483
Several trees and power lines were blown down along County Road 11 between Carbon Hill and Nauvoo. Some of the fallen trees blocked roadways.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 6, 20051 death · 1 event
- Heat in Missouri, June 6, 20051 death · 1 event
- Flash Flooding and Hail in Montana, June 6 to 7, 2005$847,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Maryland, June 6 to 7, 20051 injured · $560,000 · 1 in hail · 21 events
- Hail and Damaging Wind in New Mexico, June 6, 2005$1.6 million · 4.5 in hail · 4 events
- Hail and Damaging Winds in Nebraska, June 6, 2005$820,000 · 2.5 in hail · 12 events
- Flood and Hail in Georgia, June 6, 20051 injured · $257,000 · 1.75 in hail · 23 events
- Tornado and Hail in Texas, June 6, 2005$285,000 · F1 · 2 events
- Lightning Strike in Pennsylvania, June 6, 2005$750,000 · 1 event
- Tornadoes and Hail in Nebraska, June 6, 2005$40,000 · F1 · 25 events
- Hail and Damaging Winds in Virginia, June 6, 2005$250,000 · 63 kt wind · 8 events
- Lightning Strikes in Pennsylvania, June 6, 2005$250,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459792.